Alert archive / Washington / High Wind Warnings in 2020

High Wind Warning 6, NWS Seattle, WA

November 16, 2020San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Nov 16, 2020, 3:40 AM PST for San Juan County, Washington. It took effect at Nov 17, 2020, 7:00 AM PST. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2020, 3:40 AM PST (11:40 UTC)
In effect from
Nov 17, 2020, 7:00 AM PST
Expired
Nov 17, 2020, 4:10 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 9:38 AM PSTNON-TSTM WND GST 597 E Friday Harbor, WAMESONET STATION DW7371 LOPEZ ISLAND.
Nov 17, 9:38 AM PSTNON-TSTM WND GST 59Lopez Island, WAMESONET STATION DW7371 LOPEZ ISLAND.
Nov 17, 9:53 AM PSTNON-TSTM WND GST 471 S Friday Harbor, WAASOS STATION KFHR FRIDAY HARBOR AIRPORT.
Nov 17, 9:55 AM PSTNON-TSTM WND GST 461 Wnw Eastsound, WAAWOS STATION KORS ORCAS ISLAND AIRPORT.
Nov 17, 10:31 AM PSTNON-TSTM WND GST 499 E Friday Harbor, WAMESONET STATION DW5375 DECATUR ISLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2020-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2020-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS76 KSEW 161140
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
340 AM PST Mon Nov 16 2020

WAZ516-517-170000-
/O.UPG.KSEW.HW.A.0007.201117T1500Z-201118T0300Z/
/O.NEW.KSEW.HW.W.0006.201117T1500Z-201118T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
340 AM PST Mon Nov 16 2020

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

* WHAT...Southerly winds 30 to 40 mph with gusts up to 60 mph
  expected. Strongest winds in the communities along the ocean,
  Ocean Shores, Copalis and Pacific Beach as well as La Push.
  
* WHERE...North Coast and Central Coast.

* WHEN...From 7 AM to 4 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ001-503-506-510-170000-
/O.UPG.KSEW.HW.A.0007.201117T1500Z-201118T0300Z/
/O.NEW.KSEW.HW.W.0006.201117T1800Z-201118T0200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, and Port Townsend
340 AM PST Mon Nov 16 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM PST TUESDAY...

* WHAT...Southerly winds 30 to 40 mph with gusts up to 60 mph 
  expected. Strongest winds near the water.

* WHERE...San Juan County, Western Whatcom County, Western 
  Skagit County and Admiralty Inlet Area.

* WHEN...From 10 AM to 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
4 follow-up statements
754 
WWUS76 KSEW 162355
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
355 PM PST Mon Nov 16 2020

WAZ516-517-171215-
/O.CON.KSEW.HW.W.0006.201117T1500Z-201118T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
355 PM PST Mon Nov 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 65 mph
  expected. Strongest winds in the communities along the ocean,
  including Ocean Shores, Copalis and Pacific Beach, as well as La
  Push.

* WHERE...North Coast and Central Coast.

* WHEN...From 7 AM to 4 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ001-503-506-510-171215-
/O.CON.KSEW.HW.W.0006.201117T1800Z-201118T0200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, and Port Townsend
355 PM PST Mon Nov 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM PST
TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected. Strongest winds near the water.

* WHERE...San Juan County, Western Whatcom County, Western 
  Skagit County and Admiralty Inlet Area.

* WHEN...From 10 AM to 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ555-171215-
/O.NEW.KSEW.WI.Y.0021.201117T0800Z-201117T2000Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
355 PM PST Mon Nov 16 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...East Puget Sound Lowlands.

* WHEN...From midnight tonight to noon PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-171215-
/O.NEW.KSEW.WI.Y.0021.201117T1600Z-201118T0100Z/
Everett and Vicinity-
Including the cities of Everett, Edmonds, Lynnwood, 
and Marysville
355 PM PST Mon Nov 16 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Everett and Vicinity.

* WHEN...From 8 AM to 5 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-556-558-559-171215-
/O.NEW.KSEW.WI.Y.0021.201117T1600Z-201118T0100Z/
Tacoma Area-Hood Canal Area-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Redmond, Kirkland, 
Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, 
Bremerton, and Silverdale
355 PM PST Mon Nov 16 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Tacoma Area, Hood Canal Area, Bellevue and Vicinity, 
  Seattle and Vicinity and Bremerton and Vicinity.

* WHEN...From 8 AM to 5 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
756 
WWUS76 KSEW 171132
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
332 AM PST Tue Nov 17 2020

WAZ516-517-171945-
/O.CON.KSEW.HW.W.0006.201117T1500Z-201118T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
332 AM PST Tue Nov 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST THIS AFTERNOON...

* WHAT...South winds 35 to 45 mph with gusts up to 55 mph 
  expected.

* WHERE...North Coast and Central Coast.

* WHEN...From 7 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ001-503-506-510-171945-
/O.CON.KSEW.HW.W.0006.201117T1800Z-201118T0200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, and Port Townsend
332 AM PST Tue Nov 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM PST THIS EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...San Juan County, Western Whatcom County, Western 
  Skagit County and Admiralty Inlet Area.

* WHEN...From 10 AM this morning to 6 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ555-171945-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-201117T2000Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
332 AM PST Tue Nov 17 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-171945-
/O.CON.KSEW.WI.Y.0021.201117T1600Z-201118T0100Z/
Everett and Vicinity-
Including the cities of Everett, Edmonds, Lynnwood, 
and Marysville
332 AM PST Tue Nov 17 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Everett and Vicinity.

* WHEN...From 8 AM this morning to 5 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-556-558-559-171945-
/O.CON.KSEW.WI.Y.0021.201117T1600Z-201118T0100Z/
Tacoma Area-Hood Canal Area-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Redmond, Kirkland, 
Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, 
Bremerton, and Silverdale
332 AM PST Tue Nov 17 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Tacoma Area, Bellevue and Vicinity, Hood Canal Area, 
  Seattle and Vicinity and Bremerton and Vicinity.

* WHEN...From 8 AM this morning to 5 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
313 
WWUS76 KSEW 171758
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
958 AM PST Tue Nov 17 2020

WAZ516-517-180000-
/O.CON.KSEW.HW.W.0006.000000T0000Z-201118T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
958 AM PST Tue Nov 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ001-503-506-510-180030-
/O.CON.KSEW.HW.W.0006.201117T1800Z-201118T0200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, and Port Townsend
958 AM PST Tue Nov 17 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...San Juan County, Western Whatcom County, Western 
  Skagit County and Admiralty Inlet Area.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ555-180030-
/O.EXT.KSEW.WI.Y.0021.000000T0000Z-201118T0100Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
958 AM PST Tue Nov 17 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ507-180030-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-201118T0100Z/
Everett and Vicinity-
Including the cities of Everett, Edmonds, Lynnwood, 
and Marysville
958 AM PST Tue Nov 17 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Everett and Vicinity.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ509-511-556-558-559-180030-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-201118T0100Z/
Tacoma Area-Hood Canal Area-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Tacoma, Shelton, Redmond, Kirkland, 
Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, Seattle, 
Bremerton, and Silverdale
958 AM PST Tue Nov 17 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Tacoma Area, Bellevue and Vicinity, Hood Canal Area, 
  Seattle and Vicinity and Bremerton and Vicinity.

* WHEN...Until 5 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
654 
WWUS76 KSEW 180010
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
410 PM PST Tue Nov 17 2020

WAZ001-503-506-510-180115-
/O.CAN.KSEW.HW.W.0006.000000T0000Z-201118T0200Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, and Port Townsend
410 PM PST Tue Nov 17 2020

...HIGH WIND WARNING IS CANCELLED...

Recent observations have suggested that winds have subsided below
High Wind criteria. Winds are still expected to breezy out of the
S/SW through midnight before subsiding overnight, especially 
nearest the water.


$$

WAZ516-517-180115-
/O.EXP.KSEW.HW.W.0006.000000T0000Z-201118T0000Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
410 PM PST Tue Nov 17 2020

...HIGH WIND WARNING HAS EXPIRED...

Winds have subsiding below High Wind criteria but may still 
remain breezy out of the S/SW through this evening.

$$

WAZ507-509-511-555-556-558-559-180115-
/O.CAN.KSEW.WI.Y.0021.000000T0000Z-201118T0100Z/
Everett and Vicinity-Tacoma Area-Hood Canal Area-
East Puget Sound Lowlands-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Including the cities of Everett, Edmonds, Lynnwood, Marysville, 
Tacoma, Shelton, Covington-Sawyer-w, Maple Valley, Monroe, 
Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, Redmond, 
Kirkland, Bothell, Kenmore, Newport Hills, Sahalee, Pine Lake, 
Seattle, Bremerton, and Silverdale
410 PM PST Tue Nov 17 2020

...WIND ADVISORY IS CANCELLED...

Winds have subsided below advisory criteria. Winds out of the
S may still remain breezy through the evening, especially near 
Puget Sound.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 16, 3:33 AM PST, 7 minutes earlier.

Area forecast discussion, Nov 16, 3:33 AM PST, 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
333 AM PST Mon Nov 16 2020

.SYNOPSIS...Warm front moving up from the south through Western
Washington later this afternoon and evening. Trailing cold front
arriving Tuesday afternoon with locally strong winds just ahead
and with the front. Upper level trough in the area Wednesday
through Friday keeping showers in the forecast. Possible break
Saturday before another front arrives late Sunday.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...Satellite imagery shows
warm front over Southwestern Oregon with rain out ahead of the
front as far north as Portland at 11z/3 am. Cloudy skies over
Western Washington with temperatures mostly in the mid 40s.

Warm front moving north today reaching Southwest Washington late
in the afternoon. Rain out ahead of the front spreading over most
of the area in the morning with the rain possibly holding off
around Bellingham until early afternoon. Rain over the entire area
in the afternoon. Snow levels in the Central and Northern Cascades
initially near 4000 feet with the onset of the precipitation will
rise to at least 6000 feet by the end of the day. Highs in the
lower to mid 50s.

Warm front lifting north out of the area tonight with the rain
coming to an end from south to north. Trailing cold front well
behind the warm front so expect a break in the rain overnight into
early Tuesday morning. With Western Washington in the warm sector
lows will be mild, in the mid to upper 40s.

Trailing cold front arriving Tuesday afternoon with rain out ahead
of the front spreading over Western Washington in the morning.
Strong winds developing along the coast and over the Northwest
Interior just ahead and with the front. Models continue to show
925 mb winds in the 50-60 knot range with the front. Operational
model run guidance a little under high wind criteria ( sustained
winds 40 mph and/or gusts 58 mph or higher ) but ensembles have
more than 2/3rds of the solutions showing gusts at or above high
wind for the coast and around half for the Northwest Interior.
Will go ahead and issue high wind warnings for both areas with
this forecast package. Strongest winds on the coast in the late
morning and early afternoon hours with the strongest winds over
the Northwest Interior mostly in the afternoon hours. Windy
conditions developing over the remainder of the area ahead and
with the front with gusts to 40 mph common. Snow levels remaining
above 6000 feet for rain in all the passes. Highs Tuesday in the
mid 50s.

Front moving east of the area quickly Tuesday evening. Winds
easing behind the front. Upper level trough offshore with
southwesterly flow aloft behind the front. Bands of showers
embedded in the flow aloft moving through the area overnight into
Wednesday morning. Post frontal air mass unstable enough to
mention a chance for thunderstorms, mainly near the coast. Lows
Tuesday night in the lower to mid 40s.

Cool upper level trough remaining offshore Wednesday with
southwesterly flow aloft. Shortwave embedded in the flow aloft
moving through Western Washington late morning into the afternoon
hours enhancing the shower activity. Bulk of the colder air
staying offshore so at this point looks like snow levels will
remain around 4000 feet. Cooler with highs near 50.

.LONG TERM /THURSDAY THROUGH SUNDAY/...Extended models in good
agreement with upper level trough over Western Washington Thursday
keeping showers in the forecast. 00z runs have developed a much
stronger shortwave for Friday which could give the area a brief
shot of gusty winds. Little change in the solution for Saturday with
operational runs trying to build an upper level ridge over the
area while a good percentage of the ensemble solutions keep some
precipitation. Another well organized system approaching the area
Sunday. Felton

&&

.AVIATION...West to southwest flow aloft will continue
throughout the day today. A warm front will lift north through the
area with increasing south to southwest winds near the surface. Low
level moisture will increase on Monday as the warm front moves
through. The atmosphere will remain generally stable.

While majority of sites reporting VFR conditions, plenty of speckles
of MVFR to IFR conditions in W WA as well given lingering low level
moisture. As mentioned above, this low level moisture will increase
during the day and when combined with precip from passing warm front
will result in cigs dipping into MVFR for much of the area this
afternoon and evening, although locations that tend to favor lower
cigs will likely see conditions dip into IFR at times with precip.
Once the front passes, cigs will start to recover tonight and into
early Tuesday with most locations getting back into VFR tonight.
Again, the exception would be those locations that favor lower cigs
such as OLM and PWT...where MVFR to IFR conditions could linger
tonight and into Tuesday morning.

KSEA...VFR conditions in place at the time of this writing but did
see MVFR conditions last night. Will leave forecast on the
optimistic side at this time but would not rule out the occasional
dip down into high end MVFR conditions during the early morning
hours. Cigs expected to fall solidly MVFR as front passes through
the area late morning through this afternoon before recovering back
to VFR this evening and staying there overnight. East to southeast
winds throughout the TAF period with speeds 6-12 kts.  18

&&

.MARINE...A warm front will lift north through the area today
bringing gale force southerly winds to the Coastal Waters and
entrances to the Strait of Juan de Fuca with small craft advisory
strength winds most other waters. Inherited headlines for this time
frame look good and will be left alone. A strong cold front will
follow on Tuesday with more gales for most waters and possible storm
force winds for the Coastal Waters and parts of the northern
interior waters. Will opt to lay the groundwork for future shifts in
getting next round of gales ready to go with a Gale Watch extending
into the northern inland waters and Admiralty Inlet. Additional
weaker weather systems will move through the area Wednesday through
Friday. West swell will continue to ease throughout the day today
before ramping up again with the front on Tuesday. At this time, the
forecast looks like swells should remain below any coastal flooding
thresholds but this will need to be monitored. 18

&&

.HYDROLOGY...Warm front moving through the area quick enough today
to confine the flood threat on the rivers to the Skokomish late
tonight or Tuesday morning. The Skokomish will not have much time
to recede before the precipitation from the cold front arrives
Tuesday keeping the threat of flooding for the Skokomish going
into Wednesday. For the remainder of the rivers no flooding
expected for the next 7 days. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning from 10 AM to 6 PM PST Tuesday for Admiralty
     Inlet Area-San Juan County-Western Skagit County-Western
     Whatcom County.

     High Wind Warning from 7 AM to 4 PM PST Tuesday for Central
     Coast-North Coast.

PZ...Small Craft Advisory until 8 PM PST this evening for Grays
     Harbor Bar.

     Small Craft Advisory until 10 AM PST this morning for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Gale Warning from 10 AM this morning to 4 PM PST Tuesday for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 10 AM this morning to 4 PM PST this
     afternoon for Central U.S. Waters Strait Of Juan De Fuca-
     East Entrance U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from 4 PM this afternoon to 4 PM PST Tuesday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Gale Watch from Tuesday morning through Tuesday afternoon for
     Admiralty Inlet-Northern Inland Waters Including The San
     Juan Islands.

     Small Craft Advisory from 4 PM this afternoon to 6 AM PST
     Tuesday for Admiralty Inlet-Northern Inland Waters
     Including The San Juan Islands.

     Gale Warning from 10 AM this morning to 4 AM PST Tuesday for
     West Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:28 PM PSTHigh Wind WatchSEWSan Juan11 hr
Nov 15, 8:47 PM PSTGale WatchSEW6 hr
Nov 16, 2:52 AM PSTGale WatchSEW17 hr
Nov 16, 11:05 AM PSTFlood WatchSEWMason29 hr
Nov 16, 2:40 PM PSTCoastal Flood AdvisorySEW25 hr
Nov 16, 3:55 PM PSTWind AdvisorySEW24 hr

Nearby

High Wind Warnings in Washington, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.